MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA DUODENOVIDEOSCOPE
Model Number TJF-160VR
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the source of this report was based on literature research, no specific serial number for duodenoscope was provided, and this study does not represent an individual case.Therefore, it is unknown whether the duodenoscopes described in this literature had been returned to olympus for evaluation and service.The device testing positive for microorganisms may have already been reported separately in the past, since no serial number was provided this could not be confirmed at this time.This mdr is being submitted in an excess of caution.If additional and relevant information becomes available later, this report will be supplemented accordingly.
 
Event or Problem Description
Olympus received an article, which was titled: ¿"assessment of post-manual cleaning adenosine triphosphate tests to prevent the use of contaminated duodenoscopes and linear echoendoscopes: the detect study." methods: in this single-center before-and-after study, dles were atp tested post-cleaning.During the control period participants were blinded for atp results: atp-positive dles were not recleaned.During the intervention period atp-positive dles were recleaned.Dles underwent microbiological sampling after high level disinfection (hld) with participants blinded for culture results.Results: using fifteen endoscopes of five different dle types, nine-hundred-nine procedures were included (52% duodenoscopes, 48% linear echoendoscopes).During the intervention period the absolute rate of contamination with gut flora was higher (16% vs 21%).Main analysis showed that contamination was less likely to occur in the intervention period (or 0.32; 95%ci 0.12-0.85).Secondary analysis showed that this effect was based on one particular duodenoscope type (estimated probability 39%; 95%ci 18%-64% vs 9%; 95%ci 2%-21%), while no effect was seen in the other four dle types.In detail, of the four duodenoscopes of this type two had lower contamination rates (69% vs 39% and 36% vs 10%).During the control period, both these duodenoscopes had multiple episodes with ongoing contamination with the same microorganism which ended weeks before the start of the intervention period, i.E.They were not terminated by atp testing.Conclusion: post-manual cleaning atp tests do not reduce post-hld gut flora contamination rates of dle.Hence, post-cleaning atp tests are not suited as a means for quality control of endoscope reprocessing.Since the literature described "two olympus tjf-160vr¿, two complaints were created to account for these two olympus' duodenoscopes and they are as follows: (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The dhr was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the exact cause of the reported event could not be determined, but it is likely that the cause was factor other than the malfunction of the subject device.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14220310
Report Number8010047-2022-07122
Device Sequence Number17470021
Product Code FDT
UDI-Device Identifier04953170433498
UDI-Public04953170433498
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K024033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTJF-160VR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown